Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Jackson, KY

April 8, 20116 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 10:27 PM EDT for 6 counties in Kentucky. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 10:27 PM EDT (02:27 UTC)
Expired
Apr 8, 2011, 11:30 PM EDT
In force
63 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 10:49 PM EDTHAIL 12 W Pikeville, KY
Apr 8, 11:08 PM EDTHAIL 1.25Virgie, KYTHE HAIL WAS BIGGER THAN QUARTERS
Apr 8, 11:38 PM EDTHAIL 0.75Estill, KYAROUND DIME SIZE HAIL REPORTED NEAR ESTILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:53 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS53 KJKL 090227
SVRJKL
KYC071-115-119-153-159-195-090330-
/O.NEW.KJKL.SV.W.0065.110409T0227Z-110409T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1027 PM EDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  EAST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1130 PM EDT

* AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEAVER JUNCTION...OR NEAR PRESTONSBURG...AND MOVING SOUTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...DWALE...BOSCO...BEAVER JUNCTION...ALLEN...ALVIN...ALLEN
  CITY...ALPHORETTA...MARTIN...EASTERN...LANGLEY...ARKANSAS...
  GARRET...PLEASANT...ENDICOTT...PORTER JUNCTION...BAMMER...ESTILL...
  PRINTER AND HUNTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3726 8235 3723 8246 3720 8255 3757 8296
      3780 8267 3757 8213 3756 8213 3756 8209
      3751 8198
TIME...MOT...LOC 0227Z 308DEG 31KT 3762 8276
WIND...HAIL 60MPH 1.50IN

$$

GEOGERIAN
3 follow-up statements
838 
WWUS53 KJKL 090240
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1040 PM EDT FRI APR 8 2011

KYC115-159-090250-
/O.CAN.KJKL.SV.W.0065.000000T0000Z-110409T0330Z/
JOHNSON KY-MARTIN KY-
1040 PM EDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARTIN AND
SOUTHEASTERN JOHNSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3726 8235 3723 8246 3720 8255 3757 8296
      3773 8276 3757 8213 3756 8213 3756 8209
      3751 8198
TIME...MOT...LOC 0240Z 312DEG 28KT 3753 8263

$$

KYC071-119-153-195-090330-
/O.CON.KJKL.SV.W.0065.000000T0000Z-110409T0330Z/
MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-
1040 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KNOTT...PIKE...FLOYD AND SOUTHEASTERN MAGOFFIN COUNTIES UNTIL 1130 PM
EDT...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ALUBA...OR 8 MILES NORTHWEST OF PIKEVILLE...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...BOLDMAN...GRETHEL...PRICE...PISO...HI HAT...CRAYNOR...
  OSBORN...VARNEY...COAL RUN...BURTON...GALVESTON...BUCKHORN
  HOLLOW...BEAVER...MELVIN...LIGON...META...ZEBULON...SIDNEY AND
  CANADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3726 8235 3723 8246 3720 8255 3757 8296
      3773 8276 3757 8213 3756 8213 3756 8209
      3751 8198
TIME...MOT...LOC 0240Z 312DEG 28KT 3753 8263
WIND...HAIL 60MPH 1.50IN

$$

ABE
370 
WWUS53 KJKL 090303
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1103 PM EDT FRI APR 8 2011

KYC071-119-153-195-090330-
/O.CON.KJKL.SV.W.0065.000000T0000Z-110409T0330Z/
MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-
1103 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KNOTT...PIKE...SOUTHERN FLOYD AND SOUTHEASTERN MAGOFFIN COUNTIES
UNTIL 1130 PM EDT...

AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED BETWEEN SALYERSVILLE AND ELKHORN CITY...MOVING SOUTHEAST AT 
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MYRA...KIMPER...DORTON...FISHTRAP LAKE...PHYLLIS...MARROWBONE...
  ROCKHOUSE...LOOKOUT...SHELBY GAP...BELCHER...BIGGS...COLEMAN...
  PHELPS...ASHCAMP...JAMBOREE...FEDSCREEK...ELKHORN CITY...
  MOUTHCARD...TOONERVILLE AND ARGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3764 8287 3753 8224 3750 8201 3726 8235
      3723 8246 3720 8255 3757 8296
TIME...MOT...LOC 0303Z 312DEG 28KT 3736 8254
WIND...HAIL 60MPH 1.50IN

$$

ABE
808 
WWUS53 KJKL 090330
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1130 PM EDT FRI APR 8 2011

KYC071-119-153-195-090340-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-110409T0330Z/
MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-
1130 PM EDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KNOTT...PIKE...
SOUTHERN FLOYD AND SOUTHEASTERN MAGOFFIN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3764 8287 3753 8224 3750 8201 3726 8235
      3723 8246 3720 8255 3757 8296
TIME...MOT...LOC 0303Z 312DEG 28KT 3734 8256

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:26 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 8, 9:26 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT FRI APR 8 2011

.SHORT TERM.../TONIGHT/...UPDATED

HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL 11 PM IN OUR NE
COUNTIES. STORMS CONTINUE TO FIRE IN THE CONVERGENCE ZONE ALONG THE
FRONTAL BOUNDARY THERE AS WARM AND MOIST AIR FEEDS NE INTO THE
REGION. AS THE STORMS DEVELOP THEY HEAD EAST AND SOUTHEAST. SHEAR
PROFILES ARE ALLOWING SUPERCELLULAR STRUCTURES TO DEVELOP...WITH HAIL
BEING THE PRIMARY THREAT. ALLOWED THE WATCH TO EXPIRE IN OUR SW
COUNTIES WHERE STORMS HAD A TOUGH TIME TAKING OFF DURING THE
AFTERNOON AND EARLY EVENING AND DIED OUT COMPLETED TONIGHT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH SATURDAY NIGHT/

A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO
RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF
WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA
THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE
FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A
SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY
THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT
MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE
COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING
EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY
AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE.
NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT
AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH
FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM
SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL
CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR
SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT
NIGHT.

QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR
ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE
AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY
INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS.

.LONG TERM.../SUNDAY THROUGH FRIDAY/

FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND
THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL
SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN
THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE
ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT.

WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING
WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN
RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL
SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE
READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE
ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP
INTO THE MID AND UPPER 80S.

SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT
LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS
THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT
SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY
EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA.
CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR
AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG
AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE
OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT
THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS
IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE
FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT
HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY
ON TUESDAY.

REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE
BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU
WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING
THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR
OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE
NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE
PERIOD.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

ISOLATED THUNDERSTORMS PERSISTED AT THE START OF THE FORECAST
PERIOD...WITH IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...CONDITIONS
WERE LARGELY VFR. HOWEVER...WHERE STORMS HAVE DROPPED SIGNIFICANT
PRECIP...THERE IS WAS VALLEY FOG DEVELOPING BY 00Z. THE STORMS WERE
FIRING ALONG A COLD FRONT LAID OUT EAST/WEST NEAR INTERSTATE 64. THE
STORMS SHOULD BECOME MORE SPARSE WITH TIME TONIGHT. HOWEVER...MVFR
CEILINGS ARE LIKELY TO DEVELOP OVERNIGHT...AFTER ABOUT 04Z. VALLEY
FOG WILL ALSO BECOME MORE PREVALENT...BUT IS NOT EXPECTED TO BE A
PROBLEM AT TAF SITES. MVFR CEILINGS AND VALLEY FOG SHOULD GIVE WAY
TO VFR CONDITIONS LATE SATURDAY MORNING. ADDITIONAL THUNDERSTORM MAY
DEVELOP SATURDAY AFTERNOON...AND HAVE INCLUDED A PROB30 GROUP IN
TAFS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR
KYZ044-050>052-058>060-104-106>113-119-120.

&&

SHORT TERM...DUSTY/HAL
LONG TERM....MB
AVIATION...HAL
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI APR 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
330 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME
SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY
NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE...
LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER
SERVICE THIS EVENING.

DUSTY

In the hours before

Local storm report, Apr 8, 7:52 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             1 N CAMPTON             37.75N 83.55W
04/08/2011  E1.75 INCH       WOLFE              KY   PUBLIC

&&

ABE
Local storm report, Apr 8, 7:56 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 ESE STANTON           37.84N 83.82W
04/08/2011  E1.75 INCH       POWELL             KY   PUBLIC

&&

TBREWER
Special weather statement, Apr 8, 8:41 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EDT FRI APR 8 2011

KYZ104-090115-
ELLIOTT-
841 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 915
PM EDT FRIDAY EVENING...

   EASTERN ELLIOTT.

AT 841 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
NEWFOUNDLAND...OR NEAR SANDY HOOK...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EAST
CENTRAL ELLIOTT COUNTY AROUND 850 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Apr 8, 8:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
847 PM EDT FRI APR 8 2011

KYZ052-060-104-106-107-109-090115-
ROWAN-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN-
847 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
PM EDT FRIDAY EVENING...

   EXTREME SOUTH CENTRAL ROWAN...
   SOUTHWESTERN ELLIOTT...
   NORTHERN MORGAN...
   EXTREME NORTHEASTERN MENIFEE...
   EXTREME NORTHWESTERN JOHNSON AND
   EXTREME NORTH CENTRAL MAGOFFIN.

AT 847 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARAGON...OR
11 MILES SOUTH OF MOREHEAD...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WRIGLEY AROUND
855 PM EDT...STEELE AROUND 900 PM EDT...CROCKETT AROUND 905 PM EDT...
MOON AROUND 910 PM EDT...GILLEM BRANCH AROUND 915 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 8, 9:46 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 E EZEL                37.89N 83.39W
04/08/2011  E0.25 INCH       MORGAN             KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Apr 8, 10:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1004 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             1 W PAINTSVILLE         37.82N 82.83W
04/08/2011  E1.50 INCH       JOHNSON            KY   TRAINED SPOTTER

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry, Wolfe25 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan41 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Rowan26 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan47 min
Apr 8, 9:19 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more3 hr
Apr 8, 9:26 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe49 min
Apr 8, 9:28 PM EDTSevere Thunderstorm WarningJKLMartin32 min
Apr 8, 9:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike45 min
Apr 8, 9:48 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe42 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Montgomery, Powell, Wolfe50 min
Apr 8, 9:59 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan31 min
Apr 8, 10:07 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more2 hr
Apr 8, 10:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more45 min
Apr 8, 10:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe42 min
Apr 8, 10:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Pike2 hr
Apr 8, 11:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Wolfe49 min
Apr 8, 11:53 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike37 min
Apr 9, 12:03 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Perry42 min
Apr 9, 12:48 AM EDTAreal Flood AdvisoryJKLBreathitt103 min
Apr 9, 11:59 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Rowan46 min
Apr 9, 12:06 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan39 min
Apr 9, 1:14 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike46 min
Apr 9, 1:40 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle50 min
Apr 9, 1:44 PM EDTTornado WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe31 min
Apr 9, 1:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe42 min
Apr 9, 1:50 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike40 min
Apr 9, 1:51 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
Apr 9, 1:54 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle36 min
Apr 9, 1:58 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle47 min
Apr 9, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan44 min
Apr 9, 2:05 PM EDTTornado WarningJKLElliott, Magoffin, Menifee, Morgan, Wolfe40 min
Apr 9, 2:20 PM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more4 hr
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more40 min
Apr 9, 2:23 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Pulaski, Rockcastle37 min
Apr 9, 2:27 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin, Morgan33 min
Apr 9, 2:31 PM EDTTornado WarningJKLClay, Knox, Laurel, Pulaski44 min
Apr 9, 2:32 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley43 min
Apr 9, 2:36 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley24 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more47 min
Apr 9, 2:58 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more32 min
Apr 9, 3:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry29 min
Apr 9, 3:05 PM EDTFlash Flood WarningJKLPike4 hr
Apr 9, 3:10 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Laurel, Leslie, Whitley50 min
Apr 9, 3:11 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more109 min
Apr 9, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more46 min
Apr 9, 3:21 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry, Pike39 min
Apr 9, 3:26 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry34 min
Apr 9, 3:30 PM EDTTornado WarningJKLFloyd, Pike45 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Harlan18 min
Apr 9, 4:14 PM EDTAreal Flood AdvisoryJKLBreathitt3 hr
Apr 9, 4:58 PM EDTSevere Thunderstorm WarningJKLClay, Leslie47 min
Apr 9, 5:03 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more2 hr
Apr 9, 5:29 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.